Alert archive / California / Flash Flood Warnings in 1999
Flash Flood Warning 59, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 12, 1999, 8:50 PM PDT for Inyo County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 12, 1999, 8:50 PM PDT (03:50 UTC)
- Expired
- Sep 12, 1999, 11:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Inyo County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 3.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 208 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 3509 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KVEF 130353 FFWLAS CAC027-071-130645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 850 PM PDT SUN SEP 12 1999 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME SOUTHEASTERN INYO COUNTY IN EASTERN CALIFORNIA THIS INCLUDES THE FOLLOWING LOCATION...SHOSHONE NORTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 1145 PM PDT * AT 850 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN 16 MILES SOUTH OF SHOSHONE...MOVING EAST AT 25 MPH. THIS FLASH FLOOD WARNING EFFECTS HIGHWAY 127 NORTH OF BAKER TO SHOSHONE. A SEVERE THUNDERSTORM WARNING IS ALSO IN EFFECT FOR THIS STORM UNTIL 945 PM PDT. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF NORMALLY DRY WASHES AND ARROYOS...AS WELL AS MANY RURAL ROADS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS. LAT...LON 360<6 11644 3554 11629 3571 11568 3605 11599 SKRBAC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 2:35 PM PDT, 6 hours 15 minutes earlier.
Area forecast discussion, Sep 12, 2:35 PM PDT, 6 hours 15 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 235 PM PDT SUN SEP 12 1999 SYNOPSIS...AN UPPER LOW OFF THE NORTHERN CALIFORNIA COAST WILL SLOWLY WEAKEN THROUGH MONDAY...THEN MOVE INTO NORTHERN NEVADA ON TUESDAY. IN ADVANCE OF THIS SYSTEM...LIMITED MOISTURE AND INSTABILITY WILL REMAIN IN PLACE FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. DISCUSSION...65 KNOT JET AXIS AT 250 MB EXTENDS FROM NEAR PT. CONCEPTION CA INTO SRN UT/NRN AZ. THIS BAND OF STRONGER WESTERLIES CONTINUES TO INTERACT WITH HIGHER PRECIPITABLE WATER (PW) PLUME WHICH EXTENDS FROM GULF OF CA NORTH INTO SRN NV. GOES SOUNDER IMAGERY STILL SHOWING NOSE OF HIGHER PWS (AROUND AN INCH) BEING SLOWLY DRAWN NWD AS UPPER LOW SPINS OFF CA COAST. LOCAL ANALYSIS AND PREDICTION SYSTEM (LAPS) SHOWS BEST MOISTURE/CAPE/INSTABILITY FOCUSED OVER SE SAN BERNARDINO/SRN CLARK AND MOHAVE COUNTIES THIS AFTERNOON...RIGHT WHERE BEST STORMS HAVE FORMED. FORCING FROM JET/DIVERGENCE ALOFT NOT AS EVIDENT THIS AFTERNOON (AS COMPARED TO SATURDAY) WITH OROGRAPHICS THE MAIN FORCING/TRIGGERING MECHANISM. MODELS IN GENERAL AGREEMENT ON KEEPING UPPER LOW OFF CA COAST THROUGH MONDAY THEN SLOWLY OPEN IT UP AND LIFT IT NE INTO NRN NV TUE. MOISTURE TO CONTINUE TO BE DRAWN UP INTO NV AHEAD OF THIS FEATURE THROUGH MON WITH JET SLOWLY WEAKENING AND MOVING N. SIMILAR TO TODAY...LITTLE IF ANY FORCING EXPECTED FROM JET ON MON SO CONTINUED ISOLATED/SLIGHT CHANCE MENTION LOOKS BEST FOR ALL AREAS. ETA/AVN SLOWER TO LIFT LOW NE TUE AND ALSO SLOWER TO DRY ATMOSPHERE AND ARE PREFERRED. STARTED TO TRIM BACK MENTION OF STORMS TUE...ESPECIALLY INYO CO AS DRIER SW FLOW WORKS IN. STILL UNCERTAIN HOW QUICKLY LOW WILL LIFT OUT (PROBABLY SLOWER THAN MODELS INDICATE) AND THEREFORE DO NOT WANT TO REMOVE PRECIPITATION CHANCES TOO QUICKLY...ESPECIALLY ACROSS SRN NV AND NW AZ. CONTINUING TREND OF PREVIOUS EXTENDED...WILL LEAVE A CHANCE OF THUNDERSTORMS IN OVER THE HIGHER TERRAIN FOR WED AS UPPER TROUGH REMAINS OVER GREAT BASIN AND CONTINUES TO WEAKEN. DRIER SW FLOW ALOFT BEGINS TO DEVELOP THU AND FRI AS NEXT SHORT WAVE TROUGH TAKES IT/S PLACE ALONG THE CA COAST. HEIGHTS FALL A BIT WED AND REMAIN A LITTLE BELOW NORMAL INTO FRI. HENCE...WILL TREND TEMPERATURES DOWN A BIT FROM PREVIOUS EXTENDED. NEMETH LAS...NONE.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 5:12 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 63 min |
| Sep 12, 6:17 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 58 min |
| Sep 12, 8:45 PM PDT | Severe Thunderstorm Warning | VEF | Inyo | 60 min |
| Sep 12, 8:45 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 60 min |
| Sep 12, 8:50 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Sep 12, 9:44 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 61 min |
Nearby
Flash Flood Warnings in California, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.